MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEM NEDERLAND B.V. ALTATRACK GUIDEWIRE; WIRE, GUIDE, CATHETER

PHILIPS MEDICAL SYSTEM NEDERLAND B.V. ALTATRACK GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number 884838070974
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a peripheral and altatrack catheter (mdr #3003768277-2021-00001) were used in the right renal artery.After navigation to the right renal artery with a steerable sheath, the physician felt resistance and angiography showed a dissection of the right renal artery.The dissection was treated by placing a longer covered stent than initially planned inside the right renal artery.The patient encountered no hemodynamic instability.The procedure was completed with the suspect device.After the procedure, the physician and the surgeon involved reviewed the angiogram and thought the dissection might have been caused by the tip of the guidewire during catheterization of the target vessel or might have been caused by the blunt tip of the catheter.This adverse event is being submitted because the altatrack catheter and altatrack guidewire were used when the patient experienced a dissection requiring additional intervention.
 
Event or Problem Description
It was reported that during a peripheral fevar procedure in the abdominal aorta and side branches, the altatrack guidewire (mdr #3003768277-2021-10502) and altatrack catheter (mdr #3003768277-2021-10501) were used in the right renal artery.After navigation to the right renal artery with a steerable sheath, the physician felt resistance and angiography showed a dissection of the right renal artery.The dissection was treated by placing a longer covered stent than initially planned inside the right renal artery.The patient encountered no hemodynamic instability.The procedure was completed with the suspect device.After the procedure, the physician and the surgeon involved reviewed the angiogram and thought the dissection might have been caused by the tip of the guidewire during catheterization of the target vessel or might have been caused by the blunt tip of the catheter.
 
Additional Manufacturer Narrative
Blocks d9 & g3: the altatrack guidewire was returned and evaluated by the manufacturer.Blocks h3 & h6: the altatrack guidewire was visually inspected using a light microscope.No damage was observed on the guidewire.

Brand Name
ALTATRACK GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEM NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL  5684 PC
MDR Report Key12249559
Report Number3003768277-2021-10502
Device Sequence Number4664236
Product Code DQX
UDI-Device Identifier00884838070974
UDI-Public(01)00884838070974(17)220317(10)6335935
Combination Product (Y/N)Y
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/06/2021
Report Date (Section F) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/17/2022
Device Model Number884838070974
Device Catalogue Number432207013481
Device Lot Number6335935
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/06/2021
Device Age4 MO
Event Location Hospital
Date Report to Manufacturer07/30/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/06/2021
09/22/2021
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date07/30/2021
09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSCOR: 7F DESTINO INTRODUCER SHEATH; PHILIPS: 5.5F ALTATRACK CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient Weight86
Date Report Sent to FDA07/30/2021